INSPIRING FUTURES

An analytical derivation of a popular approximation of the Voigt function for quantification of NMR spectra.

Bruce, Stephen Derek, Higinbotham, John, Marshall, Ian and Beswick, Paul H (2000) An analytical derivation of a popular approximation of the Voigt function for quantification of NMR spectra. Journal of Magnetic Resonance, 142 (1). pp. 57-63.

Full text not available from this repository. (Request a copy)

Abstract/Description

The approximation of the Voigt line shape by the linear summation of Lorentzian and Gaussian line shapes of equal width is well documented and has proved to be a useful function for modeling in vivo (1)H NMR spectra. We show that the error in determining peak areas is less than 0.72% over a range of simulated Voigt line shapes. Previous work has concentrated on empirical analysis of the Voigt function, yielding accurate expressions for recovering the intrinsic Lorentzian component of simulated line shapes. In this work, an analytical approach to the approximation is presented which is valid for the range of Voigt line shapes in which either the Lorentzian or Gaussian component is dominant. With an empirical analysis of the approximation, the direct recovery of T(2) values from simulated line shapes is also discussed.

Item Type: Article
Electronic ISSN: 1090-7807
Uncontrolled Keywords: Voigt; approximation; NMR spectroscopy; quantification; modeling
University Divisions/Research Centres: Faculty of Health, Life & Social Sciences > School of Life Sciences
Dewey Decimal Subjects: 500 Science > 540 Chemistry > 543 Analytical chemistry
Library of Congress Subjects: Q Science > QD Chemistry
Item ID: 5732
Depositing User: Mrs Lyn Gibson
Date Deposited: 08 Nov 2012 16:01
Last Modified: 08 Nov 2012 16:01
URI: http://researchrepository.napier.ac.uk/id/eprint/5732

Actions (login required)

View Item

Edinburgh Napier University is a registered Scottish charity. Registration number SC018373